# SDR CA020121004

- Difficulty date: December 27, 2001
- Submitted: February 18, 2002
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Aircraft time: 69,280 hours
- Engine: Pwa JT8D7
- System (JASC): 2731 · Elevator Tab Control System
- Part: Rod
- Part number: 31701621
- Condition: Failed
- Location: L/H Elevator
- Component: Rod
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON TAKEOFF FROM THUNDERBAY TO TORONTO,  THE PLANE FELT HEAVY AND THE PROBLEM WAS SUGGESTED TO A FAULTY STAB AUGMENTATION COMPUTER, THAT WAS REPLACED THE NEXT MORNING.  WITH ALL SYSTEMS OK,  THE NEXT LEG OVER BACK TO THUNDERBAY THE PLANE REPORTED TO HAVE HIGH PITCH AND DID NOT SEEM RIGHT. FOUND THE LEFT ELEVATOR TRANSDUCER ROD ADRIFT, CAUSING THE CONTROL TO JAM (THE SMALL ROD WAS BENT).  REMOVED THE LEFT TRANSDUCER ROD, NOT IN FUNCTION DUE TO THE CONFIGURATION OF THIS AIRCRAFT.  THE THREE REMAINING AIRCRAFT IN SERVICE WERE VERIFIED FOR ROD SECURITY,  NO FAULT FOUND.
